Terbinafine-induced hepatic failure requiring liver transplantation

Zeeshan Perveze, Mark W. Johnson, Raymond A. Rubin, Marty Sellers, Carlos Zayas, Jody L. Jones, Rosemary Cross, Kimberly Thomas, Bradley Butler, Roshan Shrestha

Research output: Contribution to journalArticle

32 Scopus citations

Abstract

Drug-induced liver disease accounts for about 50% of acute or subacute liver failure in the United States. United Network of Organ Sharing (UNOS) data suggest 8%-20% of liver transplantation in this country per year is for fulminant liver failure due to drugs. Even though the most common medication implicated in acute liver injury is acetaminophen (75%), there are numerous other drugs that are responsible for acute and chronic liver injury. A variety of antifungal medications are known to cause a wide range of liver injury from a mild hepatocellular-cholestatic injury pattern to acute/subacute liver failure. Terbinafine is one of the antifungals that have been associated with such liver injuries. We report a case of terbinafine-induced severe liver failure requiring liver transplantation.

Original languageEnglish (US)
Pages (from-to)162-164
Number of pages3
JournalLiver Transplantation
Volume13
Issue number1
DOIs
Publication statusPublished - Jan 22 2007

    Fingerprint

ASJC Scopus subject areas

  • Surgery
  • Hepatology
  • Transplantation

Cite this

Perveze, Z., Johnson, M. W., Rubin, R. A., Sellers, M., Zayas, C., Jones, J. L., ... Shrestha, R. (2007). Terbinafine-induced hepatic failure requiring liver transplantation. Liver Transplantation, 13(1), 162-164. https://doi.org/10.1002/lt.21034